Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 215, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 19, 2005, 5:56 PM MDT for Logan County, Sedgwick County, Colorado. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2005, 5:56 PM MDT (23:56 UTC)
- Expired
- Aug 19, 2005, 6:45 PM MDT
- In force
- 49 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Logan County, CO, Sedgwick County, CO
The radar
The Cheyenne radar (KCYS), 178 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 5:57 PM MDT | TSTM WND GST 77 | Crook, CO | |
| Aug 19, 6:00 PM MDT | HAIL 0.75 | Crook, CO | |
| Aug 19, 6:05 PM MDT | TSTM WND GST 70 | 3 N Crook, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -320 J/kg
- Mixed-layer LCL
- 2009 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 192357
SVRBOU
COC075-115-200045-
/O.NEW.KBOU.SV.W.0215.050819T2356Z-050820T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
556 PM MDT FRI AUG 19 2005
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LOGAN COUNTY IN NORTHEAST COLORADO
WESTERN SEDGWICK COUNTY IN NORTHEAST COLORADO
* UNTIL 645 PM MDT
* AT 551 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 4
MILES NORTHWEST OF TWIN BUTTES...OR ABOUT 15 MILES SOUTHEAST OF
SIDNEY...MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWIN
BUTTES...SEDGWICK...MARKS BUTTE AND CROOK.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4100 10288 4084 10295 4075 10266 4075 10243
4099 10248
$$
ENTREKIN3 follow-up statements
000
WWUS55 KBOU 200020
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
618 PM MDT FRI AUG 19 2005
COC075-115-200045-
/O.CON.KBOU.SV.W.0215.000000T0000Z-050820T0045Z/
SEDGWICK CO-LOGAN CO-
618 PM MDT FRI AUG 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM MDT FOR
NORTHEASTERN LOGAN AND WESTERN SEDGWICK COUNTIES...
AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 4 MILES SOUTHWEST OF SEDGWICK...OR ABOUT 17 MILES WEST OF
JULESBURG...MOVING EAST AT 35 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TWIN BUTTES...SEDGWICK...MARKS BUTTE AND CROOK.
THE COOPERATIVE OBSERVER IN CROOK REPORTED WIND GUSTS TO 77 MPH
ALONG WITH PENNY SIZED HAIL WITH THIS STORM.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 4100 10288 4084 10295 4075 10266 4075 10243
4099 10248
$$
ENTREKIN000
WWUS55 KBOU 200029
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
627 PM MDT FRI AUG 19 2005
COC075-200037-
/O.CAN.KBOU.SV.W.0215.000000T0000Z-050820T0045Z/
LOGAN CO-
627 PM MDT FRI AUG 19 2005
...THE SEVERE THUNDERSTORM WARNING FOR LOGAN COUNTY IS CANCELLED...
LAT...LON 4100 10265 4083 10265 4075 10265 4075 10227
4100 10227
$$
COC115-200045-
/O.CON.KBOU.SV.W.0215.000000T0000Z-050820T0045Z/
SEDGWICK CO-
627 PM MDT FRI AUG 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM MDT FOR
WESTERN SEDGWICK COUNTY...
AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR SEDGWICK...OR ABOUT 14 MILES WEST OF JULESBURG...MOVING
EAST AT 30 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SEDGWICK...OVID AND MARKS BUTTE.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 4100 10265 4083 10265 4075 10265 4075 10227
4100 10227
$$
ENTREKIN000
WWUS55 KBOU 200045
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
642 PM MDT FRI AUG 19 2005
COC115-200052-
/O.EXP.KBOU.SV.W.0215.000000T0000Z-050820T0045Z/
SEDGWICK CO-
642 PM MDT FRI AUG 19 2005
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SEDGWICK COUNTY
EXPIRED AT 645 PM MDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA AND
IS NOW IN EASTERN SEDGWICK COUNTY...STRONGEST IN THE JULESBURG AREA.
HEAVY RAIN...WIND GUSTS TO 50 MPH AND SMALL HAIL CAN STILL BE
EXPECTED WITH THIS STORM.
LAT...LON 4100 10265 4083 10265 4075 10265 4075 10227
4100 10227
$$
ENTREKINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:20 PM MDT, 3 hours 36 minutes earlier.
Area forecast discussion, Aug 19, 2:20 PM MDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 220 PM MDT FRI AUG 19 2005 .SHORT TERM...MAIN JET RELATED FORCING IS ON THE NORTHERN AND SOUTHERN FRINGES OF OUR AREA THIS EVENING...BUT LIKE YESTERDAY THERE IS STILL ENOUGH MOISTURE FOR WEAK CONVECTION. ONCE AGAIN WIND WILL BE THE MAIN FEATURE OF THE STORMS. THERE IS A BIT LESS MOISTURE IN THE MOUNTAINS AND A BIT MORE ON THE PLAINS COMPARED TO YESTERDAY... COULD HAVE A BIT STRONGER CONVECTION OUT TOWARD THE EASTERN BORDER. WHILE I EXPECT QUITE A DECREASE IN STORMS AT SUNSET...THE BLOB OVER UTAH WILL LIKELY STICK TOGETHER AND WILL BRUSH THE SOUTHERN FRINGES OF OUR AREA THROUGH THE EVENING. DITTO FOR THE BAND SCOOTING ALONG THE NORTHERN BORDER. I WILL EXTEND SOME LOW POPS AFTER MIDNIGHT FOR THIS. ON SATURDAY MOISTURE WILL BE LINGERING OVER SOUTHEASTERN COLORADO...WITH SOME DRYING FURTHER NORTH. SUNSHINE SHOULD HEAT THE REMAINING MOISTURE...COULD BE A MAXIMA OF ACTIVITY ON THE EDGE OF THE CLOUD SHIELD ON THE SOUTHERN FRINGE OF OUR AREA. WHILE SURFACE WINDS WILL BE LIGHT...THERE MAY BE ENOUGH CAPE FOR A FEW SEVERE THUNDERSTORMS. THERE IS ACTUALLY SOME WARMING ALOFT WHICH MAY HELP LIMIT CONVECTION IN THE NORTHERN PART OF THE AREA. RAISED TEMPS A BIT SATURDAY FOR THIS AND MORE SUN. .LONG TERM...WEAK WESTERLY FLOW ALOFT IS PROGGED FOR THE FORECAST AREA SATURDAY NIGHT WITH THE UPPER RIDGE CENTER TO OUR SOUTHWEST. THE QG VERTICAL VELOCITY FIELDS SHOW VERY WEAK UPWARD MOVING AIR PROGGED FOR SUNDAY...THEN WEAK DOWNWARD MONDAY LATE IN THE DAY. LOW LEVEL PRESSURE AND WIND FIELDS SHOW EAST-SOUTHEASTERLY FLOW IN THE BOUNDARY LAYER FOR SUNDAY...THAN NORMAL DIURNAL WIND PATTERNS FOR MONDAY. FOR MOISTURE...LIMITED MID AND UPPER LEVEL MOISTURE IS PROGGED SATURDAY EVENING. BY SUNDAY AFTERNOON/EVENING...THERE IS A BIT MORE IN THE MID AND UPPER LEVELS. SOME HANGS AROUND OVERNIGHT IN THE UPPER LEVELS. MONDAY LOOKS ABOUT THE SAME AS SUNDAY. THE BOUNDARY LAYER DEW POINT FIELDS HAVE DECENT VALUES FLUSHED EAST LATE SATURDAY. BUT SUNDAY AFTERNOON...THEIR ARE DEW POINTS NEAR 60 F OVER THE NORTHEAST CORNER. THEY ARE EAST AGAIN MONDAY. THE THETA-E AXIS IS EAST OF THE FORECAST AREA SATURDAY EVENING. IT GETS INTO THE FAR NORTHEAST CORNER LATE DAY SUNDAY. ITS A BIT EAST OF THERE LATE DAY MONDAY. THERE IS SOME CAPE OVER THE NORTHEAST SATURDAY EVENING...BETTER SUNDAY LATE DAY...EVEN SOME OVER THE FRONT RANGE. ON MONDAY THERE IS SOME ALL OVER...THE BEST OVER THE NORTHEAST CORNER...BUT OVERALL LESS THAN SUNDAY. CROSS SECTIONS SHOW DECENT STEEP LAPSE RATES IN THE LOWER LEVELS. THERE IS A CAP IN THE MID LAYERS SATURDAY AND SUNDAY...LESS OF ONE ON MONDAY. THE POTENTIAL INSTABILITY IS PRETTY GOOD ALL THREE DAYS. THERE IS LIMITED QPF INDICATED ALL THREE DAYS...THE MOST SUNDAY LATE DAY. SO THE BEST POPS WILL BE SUNDAY...BUT ONLY SLIGHTLY HIGHER THAN THE OTHER TWO DAYS...WHICH WILL HAVE THE BARE MINIMUM. FOR TEMPERATURES... READINGS WILL NOT FLUCTUATE GREATLY THROUGH THE PERIOD. THE WARMEST DAY WILL BE MONDAY...BUT NOT MUCH DIFFERENT FROM SUNDAY. FOR THE LAST FOUR DAYS...TUESDAY THROUGH FRIDAY...MODELS HAVE THE UPPER RIDGE FLATTENED QUITE A BIT ON TUESDAY...WITH ZONAL FLOW ALOFT. THE RIDGE STAYS FLATTENED ON WEDNESDAY WITH AN UPPER TROUGH MOVING EASTWARD TO OUR NORTH. BY FRIDAY...THE FLOW ALOFT IS NORTHWESTERLY. ON SATURDAY IT CONTINUES WITH THE UPPER RIDGE BUILDING BACK TO OUR WEST. THERE IS SOME MID AND UPPER LEVEL MOISTURE INDICATED TUESDAY THROUGH THURSDAY. ON FRIDAY...THE MOISTURE INCREASES. WILL KEEP LIMITED POPS THROUGH THE PERIOD. TEMPERATURES LOOK AROUND NORMAL. && .BOU...NONE. && GIMMESTAD/KOOPMEINERS
Hazardous weather outlook, Aug 19, 11:28 AM MDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1128 AM MDT FRI AUG 19 2005 COZ030>051-201200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1128 AM MDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. WIND GUSTS TO 50 MPH WILL BE THE MAIN THREAT WITH STORMS TODAY. A FEW MAY ALSO PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL...BUT MOST WILL PRODUCE ONLY A SPRINKLE. NEAR THE NORTHEAST CORNER OF THE STATE THERE WILL BE A BIT MORE MOISTURE WITH A BETTER CHANCE OF SIGNIFICANT RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SATURDAY. A FEW OF THE STORMS MAY BECOME STRONG TO SEVERE OVER THE PLAINS SATURDAY AFTERNOON WITH THE PRIMARY THREAT BEING LARGE HAIL. THE PATTERN OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE EACH DAY IN THE EXTENDED PERIOD...ALTHOUGH A DECREASE IN STORM ACTIVITY IS EXPECTED BY WEDNESDAY OR SO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.